Indiana, 2010Flash Flood in Indiana, August 3, 2010
August 3, 2010 · NWS LOT · 1 event in 1 county or zone
Heavy rain fell across parts of northwest Indiana during the morning hours of August 3rd producing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain fell across parts of northwest Indiana during the morning hours of August 3rd producing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 3, 4:26 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 3, 4:26 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
526 AM CDT TUE AUG 3 2010
.DISCUSSION...
354 AM CDT
BIGGEST FORECAST HURDLES TODAY INCLUDE THE EVOLUTION OF THE MCS THIS
MORNING AND THEN TIMING/PLACEMENT OF SUBSEQUENT MCS'S AROUND THE
RING OF FIRE. SECONDARY CONCERN IS WITH TEMPS AS WE SIT ON THE EDGE
OF THE OPPRESSIVE DOME OF HEAT BAKING AREAS JUST TO OUR SOUTH AND
SOUTHWEST.
CLASSIC RING OF FIRE PATTERN SHOULD CONTINUE FOR THE NEXT COUPLE OF
DAY AS VERY LOW AMPLITUDE WAVES KICK OFF PRIMARILY NOCTURNAL MCS'S.
UNFORTUNATELY NUMERICAL GUIDANCE TENDS TO STRUGGLE WITH SUCH LOW
AMPLITUDE WAVES WHICH MAKES IT PRETTY MUCH USELESS FOR ANYTHING
SUB-SYNOPTIC SCALE. REALLY BASING THE FORECAST FOR THE NEXT 24-30
HOURS MOSTLY ON RADAR AND SATELLITE DATA.
WITH THAT MIND...APPEARS AS THOUGH THE SOMEWHAT LOOSELY ORGANIZED
MCS SHOULD TRAVERSE THE CWA THROUGH EARLY THIS MORNING. PWATS ARE
VERY HIGH...SO THUNDERSTORMS WILL BE EXTREMELY EFFICIENT RAIN
PRODUCERS. RADAR ESTIMATES INDICATE THAT SOME OF THE CELLS MOVING
OVER KANE COUNTY LAST HOUR DROPPED AN INCH OF RAIN IN 20 MINUTES AND
COULD SEE SOME 2"+/HR RAINFALL RATES WITH THIS MORNINGS CONVECTION.
HAVE OPTED TO HOLD OFF ON A SHORT LEAD TIME FLASH FLOOD WATCH SINCE
THE MCS IS NOT VERY WELL ORGANIZED NOW AND ALREADY SEEING THE LOW
LEVEL JET BEGINNING TO VEER ON PROFILER NETWORK. WHILE NOT EXPECTING
WIDESPREAD OR SIGNIFICANT ENOUGH FLASH FLOODING TO WARRANT A
WATCH...DO THINK THERE COULD BE A FFW OR TWO AS THIS SYSTEM MOVES
THROUGH THIS MORNING.
EXPECT TO SEE MCS TO MOVE OUT PRETTY EXPEDITIOUSLY THIS MORNING WITH
SKIES CLEARING OUT BY/DURING THE AFTERNOON. THIS SHOULD ALLOW FOR US
TO HEAT UP PRETTY NICELY. DESPITE THIS...THINK OUR CHANCES FOR
ADDITIONAL STORMS THIS AFTERNOON ARE NOT VERY HIGH. FIRST...IT LOOKS
LIKE WE WILL BE BETWEEN WAVES WITH NO REAL SUPPORT ALOFT EVIDENT ON
WATER VAPOR UPSTREAM. SECOND...WHATEVER CONVECTIVE BOUNDARY THERE IS
LEFT OVER FROM THIS MORNINGS STORMS LOOKS LIKE IT COULD SET UP
PRETTY FAR SOUTH SO THAT EVEN IF IT DOES KICK OFF STORMS THEY'D BE
IN MAINLY IN OUR SOUTHERN CWA.
NEXT FEATURE OF INTEREST APPEARS TO BE THE MCV THATS DEVELOPING WITH
THE MCS OVER NW KS/SW NE EARLY THIS MORNING. THIS IS DEVELOPING
ALONG THE SOUTHERN EDGE OF THE 25-35KT MID LEVEL FLOW...WHICH SHOULD
DO A NICE JOB OF ADVECTING THIS FEATURE EASTWARD INTO IOWA THIS
AFTERNOON. THINK THAT BEST CHANCE OF AFTERNOON STORM DEVELOPMENT MAY
BE IN IOWA WITH A POTENTIAL FOR ANOTHER LOOSELY ORGANIZED MCS MOVING
ACROSS NORTHERN ILLINOIS TONIGHT. CANT FIND A MODEL THAT SUGGESTS
ANYTHING LIKE THIS HAPPENING SO HAVE OPTED TO KEEP POPS MODEST
(30-40%) RANGE TONIGHT...HOWEVER IF THIS SCENARIO UNFOLDS THE
POTENTIAL WOULD CERTAINLY EXIST FOR HEAVY RAINFALL AND POSSIBLY
FLASH FLOODING GIVEN THE ENVIRONMENT. OVERALL SEVERE THREAT LOOKS
PRETTY MARGINAL TODAY/TONIGHT WITH MOIST ATMOSPHERE AND WEAK LAPSE
RATES. SUPPOSE THERE COULD BE A WET MICROBURST POTENTIAL IF
SOMETHING WERE TO POP THIS AFTERNOON GIVEN THE DRYING MID/UPPER
LEVELS AND STRONG INSTABILITY...BUT OTHERWISE THINK SEVERE THREAT IS
QUITE LOW.
RING OF FIRE PATTERN SHOULD CONTINUE WITH INTERMITTENT MCS'S INTO
MID WEEK...THOUGH WITH TIME SUSPECT THE SUBSEQUENT MCS'S WILL TEND
TO TRACK FARTHER SOUTHWARD...PARTICULARLY HEADING INTO WEDNESDAY
NIGHT/THURSDAY AS UPPER FLOW BEGINS TO AMPLIFY WITH DEVELOPING LONG
WAVE TROUGH OVER EASTERN NORTH AMERICA. THE AMPLIFYING TROUGH STILL
LOOKS LIKE IT WILL PROVIDE THE AREA WITH SOME REALLY SPECTACULAR
WEATHER FRIDAY INTO THE WEEKEND WITH MILD TEMPERATURES...LOW
HUMIDITY...AND A FAIR AMOUNT OF SUNSHINE.
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 10Z...
* TSRA THROUGH 13Z OR SO.
* POTENTIAL FOR MVFR CIGS AROUND 2500 FT PRIOR TO 14Z.
* LOW CHANCES FOR SHRA/TSRA THIS AFTERNOON AND THIS EVENING
MDB
//DISCUSSION...UPDATED 10Z...
TSRA COMPLEX CONTINUES TO MOVE EAST-SOUTHEAST ACROSS THE AREA AT
10Z WITH THE BULK OF THE TSRA NOW ALONG AND SOUTH OF INTERSTATE 88
WITH RFD AND ORD JUST TO THE NORTH OF THE MAIN COVERAGE AREA. THE
HEAVIEST ACTIVITY WILL EXIT TO THE EAST BY 13 OR 14Z WITH SOME
LINGERING RAIN AND ISOLATED THUNDER CONTINUING THROUGH MID
MORNING. AN AREA OF MVFR STRATUS BETWEEN 1500 AND 2500 FT IS
OBSERVED ACROSS AREAS FROM DPA TO JOT WESTWARD THOUGH THERE ARE
LARGE BREAKS. WILL MENTION PERIODS OF MVFR IN THE TAFS THROUGH
MID MORNING BUT EXPECT IMPROVEMENT BY MIDDAY IF NOT SOONER. WIND
DIRECTION IS ERRATIC THIS MORNING WITH THE TSRA AROUND BUT A
GENERAL SOUTH TO SOUTHEAST DIRECTION IS EXPECTED TO PREVAIL
THROUGH LATE MORNING.
SHRA/TSRA CHANCES EXIST THIS AFTERNOON BUT FEEL THAT THE THREAT
FOR THE TERMINALS IS DECREASING WITH ANY NEW ACTIVITY LIKELY BEING
SOUTH OF THE TERMINALS. WIND DIRECTION LOOKS TO BECOME VARIABLE
ONCE AGAIN THIS EVENING WITH LIGHT SPEEDS. WITH ABUNDANT LOW LEVEL
MOISTURE MIST AND FOG WILL BE POSSIBLE.
MDB
//ORD AND MDW CONFIDENCE...UPDATED 10Z...
* HIGH CONFIDENCE IN TSRA/VCTS IMPACTING TERMINALS PRIOR TO 14Z.
* LOW TO MEDIUM CONFIDENCE IN SEVERAL HOURS OF MVFR AROUND 2500 FT
PRIOR TO 14Z AT MDW AND LOW CONFIDENCE IN MVFR OCCURRING AT ORD.
MDB
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z SUNDAY...UPDATED 06Z...
WEDNESDAY...SLIGHT CHANCE TSRA AND VFR.
THURSDAY...VFR.
FRIDAY...VFR.
SATURDAY...VFR.
SUNDAY...SLIGHT CHANCE TSRA AND VFR.
MDB
&&
.MARINE...
316 AM CDT
SURFACE LOW PRESSURE ACROSS NORTHEAST KANSAS WILL MOVE INTO CENTRAL
ILLINOIS LATE TONIGHT AND WILL GRADUALLY WEAKEN. ANOTHER SURFACE LOW
PRESSURE AREA WILL FOLLOW A SIMILAR TRACK FROM KANSAS AND WILL REACH
CENTRAL INDIANA BY THURSDAY MORNING. A RIDGE OF HIGH PRESSURE WILL
BUILD BACK INTO THE MID MISSISSPPI RIVER VALLEY BEHIND THIS LOW
THURSDAY NIGHT INTO FRIDAY. WINDS TODAY WILL GENERALLY REMAIN
SOUTHERLY...AND THEN TRANSITION TO WESTERLY WEDNESDAY NIGHT INTO
THURSDAY BEHIND THIS SFC LOW...AND THEN NORTHWESTERLY THURSDAY NIGHT
INTO FRIDAY AS A BROADER AREA OF HIGH PRESSURE SLIPS SOUTHEASTWARD
FROM THE NORTHERN PLAINS AND UPPER MIDWEST. WINDS EXPECTED TO
SLACKEN OFF FRIDAY NIGHT AS THIS HIGH MOVES OVERHEAD...WITH A
TRANSITION TO SOUTHEAST WINDS FRIDAY NIGHT INTO SATURDAY AS THE HIGH
DEPARTS TO THE EAST.
MARSILI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Aug 3, 3:56 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 AM CDT TUE AUG 3 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
041000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
456 AM CDT TUE AUG 3 2010 /556 AM EDT TUE AUG 3 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
TORRENTIAL DOWNPOURS LEADING TO LOCALIZED FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA...MAINLY ALONG AND
SOUTH OF INTERSTATES 88 AND 290 THROUGH EARLY THIS MORNING.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE OUTLOOK AREA.
DISCUSSION:
A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS MOST OF THE AREA
EARLY THIS MORNING SPARING ONLY EXTREME NORTHERN ILLINOIS. SOME
OF THE STORMS WILL PRODUCE TORRENTIAL RAINFALL...POSSIBLY UP TO
2 INCHES PER HOUR...WHICH COULD RESULT IN LOCALIZED FLOODING.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN POSSIBLY AS EARLY AS
LATE THIS AFTERNOON...BUT MORE LIKELY TONIGHT. ONCE AGAIN THE
POTENTIAL WILL EXIST FOR SOME OF THE STORMS TO PRODUCE
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. IN THE
UNLIKELY EVENT THAT ANY STORMS DEVELOP DURING THE AFTERNOON
HOURS...THERE WOULD BE A VERY LOW END THREAT OF LOCALIZED
DAMAGING WINDS AS WELL.
PORTIONS OF THE ROCK...PECATONICA...AND FOX RIVERS WILL REMAIN
IN FLOOD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ANOTHER ROUND OR TWO OF THUNDERSTORMS IS POSSIBLE THROUGH
WEDNESDAY NIGHT...WITH ONCE AGAIN A POTENTIAL FOR LOCALLY HEAVY
RAINFALL.
THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS AGAIN BY SUNDAY
INTO MONDAY.
PORTIONS OF THE ROCK...PECATONICA...AND FOX RIVERS WILL REMAIN
IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...
HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS
TO THE NATIONAL WEATHER SERVICE CHICAGO.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-041000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
456 AM CDT TUE AUG 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY EARLY THIS MORNING...AND POSSIBLE AGAIN
LATE THIS AFTERNOON INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT...AND A SLIGHT CHANCE OF THUNDERSTORMS AGAIN BY SUNDAY INTO
MONDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-041000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
456 AM CDT TUE AUG 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY EARLY THIS MORNING...AND POSSIBLE AGAIN
LATE THIS AFTERNOON INTO TONIGHT OVER SOUTHERN PORTIONS OF THE LAKE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT...AND A SLIGHT CHANCE OF THUNDERSTORMS AGAIN BY SUNDAY INTO
MONDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Local storm report, Aug 3, 5:01 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
601 AM CDT TUE AUG 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN NEW LENOX 41.52N 87.98W
08/03/2010 M3.00 INCH WILL IL TRAINED SPOTTER
STILL RAINING.
&&
NMARSILILocal storm report, Aug 3, 5:07 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
607 AM CDT TUE AUG 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM FLASH FLOOD 4 S BOLINGBROOK 41.64N 88.08W
08/03/2010 WILL IL NWS EMPLOYEE
FIVE CARS REPORTED STALLED ON ROUTE 53 NORTH OF ROMEO
ROAD.
&&
NMARSILILocal storm report, Aug 3, 5:13 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
613 AM CDT TUE AUG 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HEAVY RAIN ROMEOVILLE 41.65N 88.09W
08/03/2010 M2.34 INCH WILL IL OFFICIAL NWS OBS
TOTAL RAINFALL SINCE MIDNIGHT AT NWS ROMEOVILLE.
&&
NMARSILILocal storm report, Aug 3, 5:14 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
614 AM CDT TUE AUG 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM FLASH FLOOD JOLIET 41.53N 88.12W
08/03/2010 WILL IL BROADCAST MEDIA
SEVERAL CARS STUCK NEAR LARKIN AND THEODORE STREETS. ROAD
HAS BECOME IMPASSABLE.
&&
NMARSILILocal storm report, Aug 3, 5:21 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
621 AM CDT TUE AUG 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HEAVY RAIN 3 SSE FRANKFORT 41.45N 87.82W
08/03/2010 M2.39 INCH WILL IL MESONET
2.39 INCHES BETWEEN 442 AM AND 604 AM...OR 82 MINUTES
&&
IZZILocal storm report, Aug 3, 5:29 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
629 AM CDT TUE AUG 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN PEOTONE 41.33N 87.80W
08/03/2010 M1.49 INCH WILL IL TRAINED SPOTTER
FELL IN APPROX 45 MINS. COCORAHS OBSERVER.
&&
IZZIFlash Flood, Lake
- When
- August 3, 5:30 AM CST to 10:00 AM CST
- Where
- Lake County, 2.2 mi NW of Whiting to 1.43 mi NW of Brunswick
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.706, -87.524
Heavy rain created street flooding in many areas across north central Lake County including Ruth Street at 77th Street in Schererville; 122nd Avenue in Crown Point and the intersection of 106th Avenue and Baker in Crown Point. Bell Road and 87th Avenue was also flooded in St. John. Storm total rainfall amounts included 3.52 inches three miles west southwest of Crown Point; 2.76 inches two miles east northeast of St. John; 2.04 inches one mile west southwest of Dyer and 1.91 inches about a mile and half east southeast of Merrillville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 3 to 6, 20103 deaths · 2 events
- Excessive Heat in Kentucky, August 3 to 4, 20101 death · 22 events
- Flash Flooding in Illinois, August 3, 2010$1.6 million · 6 events
- Flash Flooding and Damaging Winds in Iowa, August 3, 2010$1.3 million · 61 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, August 3, 2010$400,000 · 1.75 in hail · 14 events
- Excessive Heat in Indiana, August 3 to 4, 201010 injured · 6 events
- Flood in Iowa, August 3 to 6, 2010$500,000 · 1 event
- Flash Flood in South Dakota, August 3, 2010$250,000 · 1 event
- Flash Flood and Flooding in Vermont, August 3 to 4, 2010$77,000 · 4 events
- Flood and Damaging Winds in Iowa, August 3, 2010$44,000 · 54 kt wind · 5 events
- Excessive Heat in Illinois, August 3 to 4, 20102 injured · 19 events
- Damaging Wind in Kentucky, August 3, 2010$39,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258606.